I've been on Doxy for 2 weeks now. On June 3rd I'll have finished the first prescription. On June 9th-12th I'm supposed to be going to Florida. I'm worried about the photosensitivity. My doctor said I could either wear SPF 45 the whole time I'm there (which is really not too practical for me), or I could stop taking it on the 3rd and resume taking it when I come back from vacation. Has anyone done this before? I'm worried about what will happen if i stop the medicine. Will my face get bad again during the time I'm off ? I'm too worried to take it while I'm there due to the constant sun exposure. Any suggestions?
You'll most likely break out again if you stop.....I would just wear sunscreen and stay out of the sun when you can... It doesn't have to interfere with your trip. Wouldn't you rather have clear skin then have a tan?
I took doxy for 6-12 months (can't remember exactly how many) and I tanned and was completely fine... I am someone who tans a little easier, a little darker complected I guess b/c of the native american in me... It depends on how fair your skin is.
I would take it, wear the sunscreen, and enjoy the weather, because after all.. thats what Florida is all about! Warm weather, the beach, and the ocean!
For those of you who were in the sun a lot while on doxy, how high of an SPF did you have to wear? My concern is that they say to reapply every 2 hours, which isn't going to be possible while I'm down there. I am fairskinned and burn pretty easy already, so I'm wary about being on the meds and the photosensitivity. I'll be outdoors most of the time on the trip. I talked to a pharmacist and they didn't recommend being on the doxy if I couldn't avoid the sun. I'm stuck.
About 2 months into taking doxycycline and retin-a, i went to hawaii. I wore SPF45 and tried to stay out of the sun (hard to do in hawaii!), and basically freaked out about my skin burning the whole time. My skin didn't turn red AT ALL, and I felt like I should have thought less about my skin and focused more on having a good time. If i were you, I'd continue taking the doxycycline, wear sunscreen, and just try not to think about your skin. Maybe at the end of the day, assess whether your skin has become redder, and if it has, just try to stay in the shade the next day. everything will work out
wyndi, i got a serious case of sun poisoning by ignoring the sunscreen warning while on doxy. after a year the photosensitivity seemed to wear off, but that first summer sunscreen is an absolute must. i'd take yer meds, use a good sunscreen in a min spf of 30, and enjoy the heck outta yer vacation with yer lovely skin. my little boy can burn on a cloudy day, he's so fair, but i've found that the coppertone sport can really go the distance, lasts all day long while he sweats and plays soccer and power rangers, and he won't burn. just make sure to reapply when you get outta the water.
I have been on doxy for one month and I lay out for about 20 min every 3 or 4 days. It hasn't done anything bad except made me kinda itchy. Don't let having acne ruin your good time. Use caution but try not to worry too much. I have fair skin but I burn once or twice at first and then it turns to a dark tan. But I have weird skin haha.